Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 34, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at May 16, 2011, 2:21 AM EDT for 7 counties in Florida. It took effect at May 16, 2011, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 16, 2011, 2:21 AM EDT (06:21 UTC)
- In effect from
- May 16, 2011, 2:00 PM EDT
- Expired
- May 16, 2011, 7:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 6.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1606 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
786 WWUS82 KJAX 160621 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 221 AM EDT MON MAY 16 2011 FLZ020>023-030-031-035-036-162300- /O.UPG.KJAX.FW.A.0031.110516T1800Z-110516T2300Z/ /O.NEW.KJAX.FW.W.0034.110516T1800Z-110516T2300Z/ /O.NEW.KJAX.FW.A.0032.110517T1800Z-110517T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- 221 AM EDT MON MAY 16 2011 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING DUE TO LOW RH...WIND...HIGH DISPERSION... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING DUE TO LOW RH...WIND...HIGH DISPERSION... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. MUCH DRIER AIR WILL FILTER INTO THE AREA TODAY AND MUCH OF THIS WEEK. RELATIVE HUMIDITIES WILL DROP TO AROUND 35 PERCENT FOR AN ANTICIPATED 3 TO 5 HOURS. IN ADDITION... WESTERLY WINDS WILL INCREASE TO 15 TO 20 MPH WITH GUSTS TO 25 MPH. DISPERSIONS ARE ALSO EXPECTED TO BE ABOVE 75 IN MOST PLACES. SIMILAR CONDITIONS ARE EXPECTED TUESDAY AND A FIRE WEATHER WATCH IS IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ024-025-032-033-037-038-040-162300- /O.NEW.KJAX.FW.W.0034.110516T1800Z-110516T2300Z/ /O.NEW.KJAX.FW.A.0032.110517T1800Z-110517T2300Z/ NASSAU-DUVAL-CLAY-ST JOHNS-PUTNAM-FLAGLER-MARION- 221 AM EDT MON MAY 16 2011 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING DUE TO LOW RH...WIND...HIGH DISPERSION... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING DUE TO LOW RH...WIND...HIGH DISPERSION... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. MUCH DRIER AIR WILL FILTER INTO THE AREA TODAY AND MUCH OF THIS WEEK. RELATIVE HUMIDITIES WILL DROP TO AROUND 35 PERCENT FOR AN ANTICIPATED 3 TO 5 HOURS. IN ADDITION... WESTERLY WINDS WILL INCREASE TO 15 TO 20 MPH WITH GUSTS TO 25 MPH. DISPERSIONS ARE ALSO EXPECTED TO BE ABOVE 75 IN MOST PLACES. SIMILAR CONDITIONS ARE EXPECTED TUESDAY AND A FIRE WEATHER WATCH IS IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ PP
1 follow-up statement
381 WWUS82 KJAX 162308 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 708 PM EDT MON MAY 16 2011 FLZ020>025-030>033-035>038-040-170900- /O.EXP.KJAX.FW.W.0034.000000T0000Z-110516T2300Z/ /O.CON.KJAX.FW.A.0032.110517T1800Z-110517T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- 708 PM EDT MON MAY 16 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING DUE TO LOW RH...WIND...HIGH DISPERSION... THE RED FLAG WARNING IS NO LONGER IN EFFECT TODAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. MUCH DRIER AIR WILL CONTINUE ACROSS THE AREA MUCH OF THIS WEEK. RELATIVE HUMIDITIES WILL DROP TO AROUND 35 PERCENT FOR AN ANTICIPATED 3 TO 5 HOURS. IN ADDITION... WESTERLY WINDS WILL INCREASE TO 15 TO 20 MPH WITH GUSTS TO 25 MPH. DISPERSIONS ARE ALSO EXPECTED TO BE ABOVE 75 IN MOST PLACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ PP
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at May 15, 9:50 PM EDT, 4 hours 31 minutes earlier.
Area forecast discussion, May 15, 9:50 PM EDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
950 PM EDT SUN MAY 15 2011
...BREEZY WITH A SLIGHT CHANCE OF THUNDERSTORMS ACROSS SOUTHEAST
GEORGIA ON MONDAY...
...BECOMING BREEZY/WINDY ACROSS NORTHEAST FLORIDA ON MONDAY...
.UPDATE...
TONIGHT...MAINLY DIURNAL CU FIELD SLOWLY ERODING THIS EVENING IN DRY
W/NWLY STEERING FLOW. STILL EXPECTING SKIES TO BECOME MOSTLY CLEAR
AFTER MIDNIGHT WITH COMFORTABLE OVERNIGHT LOWS IN THE 50S. SMOKE
PLUME FROM WILDFIRE SHOULD DRIFT E/SE OVERNIGHT AND EXPECT SOME
SMELL OF SMOKE IN THE AIR ACROSS THE JAX METRO AREA BY MORNING.
MONDAY...STRONG SHORTWAVE IN THE MID LEVELS OVER THE MID MS VALLEY
WILL TRACK INTO THE SERN U.S. WITH STRONG UPLIFT PUSHING ACRS
GEORGIA DURING THE AFTERNOON HOURS. MODEST AMOUNTS OF MOISTURE AND
HEATING SHOULD ALLOW FOR 20-30% CHANCES OF SHOWERS/TSTMS ACRS SERN
GA DURING THE AFTERNOON. STEEP MID LEVEL LAPSE RATES WILL AID IN
CONVECTIVE DEVELOPMENT WITH THE LIMITING FACTOR THE MEAGER AMOUNT OF
MOISTURE ROUNDING THE BASE OF THE DEVELOPING CUT-OFF LOW JUST NORTH
OF THE REGION. MAX TEMPS ARE EXPECTED INTO THE UPPER 70S ACRS SERN
GA AND LOWER 80S ACRS NERN FL WHERE NEAR WINDY CONDS ARE EXPECTED
WITH WLY WINDS AT 15-20 MPH WITH GUSTS TO NEAR 30 MPH AT TIMES. A
LAKE WIND ADVISORY MAY BE REQUIRED.
&&
.AVIATION...PREVAILING VFR. MAY HAVE OCNL MVFR VSBY AT VQQ AND GNV
BETWEEN 10Z-12Z MONDAY. THE SMOKE FROM THE WILDFIRE MAY REDUCE THE
VSBY AT JAX AND CRG SOME LATER TONIGHT INTO MONDAY MORNING BUT KEPT
VSBY AT 6SM.
&&
.MARINE...MAY SEE BRIEF SCA CONDITIONS OFFSHORE BOTH MONDAY AND
TUESDAY NIGHTS AS A SERIES OF COLD FRONTS PUSH THROUGH. OTHERWISE
OFFSHORE FLOW CONTINUES THROUGH MID WEEK WITH SW TO W WINDS NEAR 15
KNOTS.
&&
.FIRE WX...A COOLER AND DRIER AIRMASS WILL CONTINUE TO FILTER
SOUTHEAST ACROSS THE REGION THROUGH MID WEEK. WITH TIGHT GRADIENT
FROM LOW TO THE NORTH...WILL HAVE BREEZY CONDITIONS AND WILL LIKELY
UPGRADE PREVIOUS WATCH TO A RED FLAG AND EXPAND TO INCLUDE ALL OF NE
FL ON NEXT FCST PACKAGE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 53 78 49 75 / 0 30 10 0
SSI 60 78 56 75 / 0 30 10 10
JAX 56 81 54 77 / 0 20 10 0
SGJ 60 82 58 76 / 0 10 10 0
GNV 56 81 52 78 / 0 10 10 0
OCF 57 82 55 78 / 0 10 10 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR ALACHUA-BAKER-BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-
SUWANNEE-UNION.
GA...NONE.
AM...NONE.
&&
HESS/PETERSON/PRESNALLHazardous weather outlook, May 15, 9:45 PM EDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 945 PM EDT SUN MAY 15 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-161000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 945 PM EDT SUN MAY 15 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... ...MODERATE RISK OF RIP CURRENTS... THERE WILL BE A MODERATE RISK OF RIP CURRENTS AT EAST COAST BEACHES DUE TO EASTERLY SWELLS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE WILL BE AN ELEVATED FIRE DANGER MONDAY THROUGH THURSDAY DUE TO LOW RELATIVE HUMIDITY AND BREEZY CONDITIONS. WINDY CONDITIONS MAY DEVELOP ACROSS FLORIDA ON MONDAY AFTERNOON WITH WESTERLY WIND GUSTS TO 30 MPH POSSIBLE AND A LAKE WIND ADVISORY MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MZ/JCH
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 2:21 AM EDT | Fire Weather Watch | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 18 hr |
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.